Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 19, NWS Melbourne, FL

May 3, 1994Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 3, 1994, 3:35 PM EDT for Flagler County, Florida. It was in force for 55 min.

The area

The counties it named.

The facts

Issued
May 3, 1994, 3:35 PM EDT (19:35 UTC)
Expired
May 3, 1994, 4:30 PM EDT
In force
55 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 7.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 031936 RRA
SVRDAB
FLC035-FLZ501-032030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
335 PM EDT TUE MAY 3 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL  430 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...NORTHERN FLAGLER COUNTY
 
  AND FOR MARINE INTERESTS ON THE COASTAL WATERS AROUND...
 
  ...MARINELAND
 
NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES
NORTHWEST OF BUNNELL MOVING NORTHEAST AT 15 MPH. THIS STORM SHOULD MOVE
OFFSHORE IN THE MARINELAND AREA WITHIN THE NEXT HOUR.
 
AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS
IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND
LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE
DANGEROUS THUNDERSTORMS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:18 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 3, 2:18 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT TUE MAY 3 1994

LATEST SWOMCD HAS REINFORCED MY THINKING. ATMSPHR UNSTBL OVR C
FL...BUT THIS AM ANALYSIS SHOWS UPR DFLNC FROM S MS ACRS N FL PNHNDL.
THIS IN VICINITY OF ADVCTN OF CLDR AIR AXIS 5OO MB FROM JAN TO TBW.
MIN VALS TO -14 DEG C. ALTHOUGH DYNAMICS NOT OVRLY IMPRSSV OUR AREA...
CAN NOT RULE OUT EFFECTS OF 75 + KT WINDS 300 MB ABOVE. BNDRY INTERACT
IN LOW LVLS MAY BE SUFFICIENT TO AID IN LO LVL INFLOW FOR FEW SVR.
VIL VALS ALREADY ABOVE 50 KG/M2 WITH TRW WCFL.

@1...VOLUSIA
@2...LAKE SEMINOLE ORANGE OSCEOLA
@3...BREVARD INDIAN RIVER OKEECHOBEE MARTIN ST LUCIE

MCO 069/089 068/087 068  442
DAB 067/088 0660/084 067  442
MLB 072/087 070/086 070  442

MLB...NONE

RES

In the hours before

Special weather statement, May 3, 2:38 PM EDT, 57 minutes before
FLZ041-044>047-053-054-058-059-064-501-031940-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORMS FORMING OVER PARTS OF LAKE COUNTY...

...A SEVERE THUNDERSTORM WAS OCCURRING OVER SUMTER COUNTY...

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL
FLORIDA UNTIL 9PM EDT...

AT 240 PM EDT...WEATHER RADAR INDICATED A STRONG THUNDERSTORM
FORMING OVER LAKE COUNTY JUST SOUTH OF TAVARES. A SEVERE
THUNDERSTORM WAS OCCURRING OVER SUMTER COUNTY JUST EAST OF FLORAL
CITY. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH.

THUNDERSTORMS OVER LAKE COUNTY THROUGH 4 PM HAVE THE POTENTIAL TO
BECOME SEVERE. RESIDENTS OF LAKE COUNTY SHOULD BEGIN TO PREPARE
THEMSELVES FOR THE POSSIBILITY OF DAMAGING WIND AND LARGE HAIL.

ANY THUNDERSTORM OVER CENTRAL FLORIDA WILL HAVE THE POTENTIAL TO
BECOME SEVERE THROUGH 9PM EDT.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.
Special weather statement, May 3, 2:39 PM EDT, 56 minutes before
FLZ041-044>047-053-054-058-059-064-501-031940-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORMS FORMING OVER PARTS OF LAKE COUNTY...

...A SEVERE THUNDERSTORM WAS OCCURRING OVER SUMTER COUNTY...

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL
FLORIDA UNTIL 9PM EDT...

AT 240 PM EDT...WEATHER RADAR INDICATED A STRONG THUNDERSTORM
FORMING OVER LAKE COUNTY JUST SOUTH OF TAVARES. A SEVERE
THUNDERSTORM WAS OCCURRING OVER SUMTER COUNTY JUST EAST OF FLORAL
CITY. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH.

THUNDERSTORMS OVER LAKE COUNTY THROUGH 4 PM HAVE THE POTENTIAL TO
BECOME SEVERE. RESIDENTS OF LAKE COUNTY SHOULD BEGIN TO PREPARE
THEMSELVES FOR THE POSSIBILITY OF DAMAGING WIND AND LARGE HAIL.

ANY THUNDERSTORM OVER CENTRAL FLORIDA WILL HAVE THE POTENTIAL TO
BECOME SEVERE THROUGH 9PM EDT.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.
Special weather statement, May 3, 2:40 PM EDT, 55 minutes before
FLZ038-40-501-031940-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
240 PM EDT TUE MAY 3 1994

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND EVENING
FOR PORTIONS OF NORTHERN AND CENTRAL FLORIDA AND ADJACENT COASTAL
WATERS.

...IN CENTRAL FLORIDA THE WATCH INCLUES THE COUNTIES OF MARION AND
FLAGLER AND ADJACENT COASTAL WATERS.

...STRONG THUNDERSTORMS HAVE FORMED OVER WEST CENTRAL FLORIDA IN THE
COUNTIES OF SOUTHWEST MARION...SUMTER.

ELSEWHERE SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY
RAINFALL WERE OVER SOUTHEAST PUTNAM COUNTY...NORTHWEST OF ORLANDO AND
ALONG THE COAST FROM TITUSVILLE TO VERO BEACH.

THE THUNDERSTORMS WERE MOVING NORTHEAST 15 MPH.
Special weather statement, May 3, 2:55 PM EDT, 40 minutes before
FLZ038-40-501-031940-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
240 PM EDT TUE MAY 3 1994

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND EVENING
FOR PORTIONS OF NORTHERN AND CENTRAL FLORIDA AND ADJACENT COASTAL
WATERS.

...IN CENTRAL FLORIDA THE WATCH INCLUES THE COUNTIES OF MARION AND
FLAGLER AND ADJACENT COASTAL WATERS.

...STRONG THUNDERSTORMS HAVE FORMED OVER WEST CENTRAL FLORIDA IN THE
COUNTIES OF SOUTHWEST MARION...SUMTER.

ELSEWHERE SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY
RAINFALL WERE OVER SOUTHEAST PUTNAM COUNTY...NORTHWEST OF ORLANDO AND
ALONG THE COAST FROM TITUSVILLE TO VERO BEACH.

THE THUNDERSTORMS WERE MOVING NORTHEAST 15 MPH.
Special weather statement, May 3, 3:13 PM EDT, 22 minutes before
FLZ040-032015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
313 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG TUNDERSTORM 5 MILES
SOUTH OF OCALA MOVING NORTHEAST AT 15 MPH.  A MARION COUNTY STORM
SPOTTER REPORTED 0.78 INCHES OF RAIN IN A HALF AN HOUR AND PEA SIZE
HAIL WITH THIS STORM.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, May 3, 3:14 PM EDT, 21 minutes before
FLZ040-032015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
313 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG TUNDERSTORM 5 MILES
SOUTH OF OCALA MOVING NORTHEAST AT 15 MPH.  A MARION COUNTY STORM
SPOTTER REPORTED 0.78 INCHES OF RAIN IN A HALF AN HOUR AND PEA SIZE
HAIL WITH THIS STORM.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...PDARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:45 PM EDTSevere Thunderstorm WarningMLBLake60 min
May 3, 3:24 PM EDTSevere Thunderstorm WarningMLBOrange36 min
May 3, 4:28 PM EDTSevere Thunderstorm WarningMLBBrevard29 min
May 3, 4:28 PM EDTSevere Thunderstorm WarningMLBOrange62 min
May 3, 4:50 PM EDTSevere Thunderstorm WarningMLBOsceola40 min
May 3, 4:54 PM EDTSevere Thunderstorm WarningMLBFlagler66 min
May 3, 5:33 PM EDTSevere Thunderstorm WarningMLBOsceola42 min
May 3, 5:59 PM EDTSevere Thunderstorm WarningMLBPalm Beach61 min
May 3, 6:01 PM EDTSevere Thunderstorm WarningMLBFlagler29 min
May 3, 6:19 PM EDTSevere Thunderstorm WarningMLBOsceola41 min
May 3, 6:48 PM EDTTornado WarningMLBVolusia42 min
May 3, 6:54 PM EDTSevere Thunderstorm WarningMLBMartin, Okeechobee51 min
May 3, 6:58 PM EDTSevere Thunderstorm WarningMLBIndian River, Osceola62 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.